Facebook Pixel
EmpowHER Guest

If I had loose stool right after taking my birth control pill would it be rendered ineffective?

By Anonymous July 22, 2015 - 12:17pm
Rate This

I took my birth control pill around 10 a.m. today and within 10-15 minutes I had loose stool, not watery diarrhea. Would this mean my pill was not absorbed?

Add a Comment2 Comments

EmpowHER Guest

Hey, thanks for the info! I think the upset stomach was more of a side effect from what I had for breakfast as I was feeling a little yucky before having my pill.

July 22, 2015 - 6:01pm

Hi Anon,

Thank you for your question.

Diarrhea/ loose stools is not a normal side effect. Please go get checked out by your doctor. Stop taking the pill and use other birth control methods until you and your doctor come up with a plan of action.

As for the absorption here is more information:

Does Diarrhea Affecting Birth Control Absorption?

Be well, ~Gillette

July 22, 2015 - 1:36pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!